Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS North Platte, NE

May 18, 2013Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 18, 2013, 12:38 AM MDT for Sheridan County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2013, 12:38 AM MDT (06:38 UTC)
Expired
May 18, 2013, 1:45 AM MDT
In force
67 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 6.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS53 KLBF 180638
SVRLBF
NEC161-180745-
/O.NEW.KLBF.SV.W.0033.130518T0638Z-130518T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1238 AM MDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 145 AM MDT

* AT 1233 AM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM SMITH LAKE STATE WILDLIFE MANAGEMENT AREA TO
  KRAUSE LAKE...AND MOVING NORTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WICKSON LAKE...KRAUSE LAKE...DIAMOND LAKE...BILLYS LAKE AND ARGO
  HILL.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4270 10207 4245 10207 4243 10205 4237 10205
      4206 10270 4237 10273
TIME...MOT...LOC 0638Z 236DEG 10KT 4243 10236 4221 10266

HAIL...1.00IN
WIND...60MPH

$$

COLE
2 follow-up statements
786 
WWUS53 KLBF 180716
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
116 AM MDT SAT MAY 18 2013

NEC161-180745-
/O.CON.KLBF.SV.W.0033.000000T0000Z-130518T0745Z/
SHERIDAN NE-
116 AM MDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERIDAN COUNTY UNTIL 145 AM MDT...

AT 115 AM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BILLYS LAKE TO DIAMOND LAKE...AND MOVING EAST AT
20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DIAMOND LAKE...BILLYS LAKE AND ARGO HILL.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4270 10207 4245 10207 4243 10205 4237 10205
      4206 10270 4237 10273
TIME...MOT...LOC 0716Z 248DEG 16KT 4248 10215 4230 10249

HAIL...1.00IN
WIND...60MPH

$$

COLE
572 
WWUS53 KLBF 180737
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 AM CDT SAT MAY 18 2013

NEC161-180746-
/O.EXP.KLBF.SV.W.0033.000000T0000Z-130518T0745Z/
SHERIDAN NE-
137 AM MDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN COUNTY WILL 
EXPIRE AT 245 AM CDT/145 AM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4270 10207 4245 10207 4243 10205 4237 10205
      4206 10270 4237 10273
TIME...MOT...LOC 0736Z 248DEG 16KT 4251 10204 4233 10238

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 11:27 PM MDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 17, 11:27 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1227 AM CDT SAT MAY 18 2013

.SYNOPSIS...
ISSUED AT 458 PM CDT FRI MAY 17 2013

AT H5 SIMILAR PATTERN TO YESTERDAY WITH TROUGH OVER THE WESTERN
CONUS RIDGING INTO THE NORTHERN PLAINS TROUGH OVER THE TENNESSEE
VALLEY AND TROUGH OVER NORTHEAST CONUS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 458 PM CDT FRI MAY 17 2013

SEVERE THUNDERSTORM POTENTIAL IS THE MAIN FORECAST CONCERN TONIGHT
THROUGH SATURDAY. CONDITIONS ARE FAVORABLE FOR STRONG TO POSSIBLE
SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING ACROSS NORTHWEST
NEBRASKA. THIS AREA IS ON THE EASTERN FRINGES OF STRONGER WINDS
ALOFT...ALSO A SFC FOCUS IN THE FORM OF A WEAK DRY LINE EXTENDS
NORTH TO SOUTH THROUGH THAT AREA. STEEP LOW LEVEL LAPSE RATES WILL
BE FAVORABLE FOR SFC BASED STORMS THROUGH THE EVENING...WITH
POTENTIAL FOR LARGE HAIL DUE TO STEEPENING MID LEVEL LAPSE RATES. A
WELL MIX FAIRLY DRY BOY LAYER COULD ALSO YIELD A DAMAGING WIND
GUST OR TWO. THESE STORMS SHOULD MOVE NORTH OF THE AREA BY LATE
EVENING...WITH ATTENTION THEN TURNING TO STATUS DEVELOPING DUE TO AN
INFLUX OF RICH GULF MOISTURE.

THIS STRATUS WILL LIKELY BE A PLAYER IN SEVERE WEATHER FOR SATURDAY.
THE AREA WHERE STRATUS IS MOST LIKELY TO REMAIN INTO THE AFTERNOON
HOURS WILL BE ACROSS CENTRAL NEBRASKA. FARTHER WEST STRATUS SHOULD
ERODE DURING THE LATE MORNING...LEADING TO STRONG DESTABILIZATION
ACROSS FAR WESTERN AND INTO SOUTHWEST NEBRASKA DURING THE AFTERNOON.
PARAMETERS ARE COMING TOGETHER FOR A POTENTIALLY SIGNIFICANT SEVERE
WEATHER OUTBREAK ACROSS MOST OF THE FORECAST AREA. VERY STEEP MID
LEVEL LAPSE RATES WILL BE SUPPORTIVE OF VERY LARGE HAIL...WITH SOME
TORNADO POTENTIAL...ESPECIALLY ACROSS SOUTHWEST NEBRASKA DURING THE
LATE AFTERNOON...WHERE SHEAR WILL BE MAXIMIZED AS SOUTHEAST WINDS
BOTH AT THE SFC AND ALOFT THROUGH THE BOUNDARY LAYER INCREASE TO
THE NORTHEAST OF AN INTENSIFYING SFC LOW ACROSS WESTERN KS. STORMS
SHOULD FIRST DEVELOP DURING THE LATE AFTERNOON ACROSS FAR WESTERN
NEBRASKA/EASTERN NEBRASKA PANHANDLE INTO FAR WESTERN PORTIONS OF
SOUTHWEST NEBRASKA ALONG AN INVERTED SFC TROUGH DURING THE LATE
AFTERNOON AS THE CAP WEAKENS. THESE INITIAL STORMS SHOULD BE
DISCRETE SUPERCELLS...BUT STORMS EXPECTED TO QUICKLY CONGEAL INTO A
LINEAR MCS DURING THE EVENING ACROSS WESTERN NEBRASKA...MOVING EAST
THROUGH THE EVENING INTO CENTRAL NEBRASKA. EMBEDDED SUPERCELLS WILL
BE POSSIBLE WITH A CONTINUED LARGE HAIL THREAT. AN INCREASING
POTENTIAL FOR DAMAGING WINDS WILL LIKELY OCCUR DURING THE EVENING AS
WELL...ESPECIALLY AFTER STORMS MERGE INTO A LINEAR
FASHION.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 458 PM CDT FRI MAY 17 2013

NEAR TERM MODELS IN FAIR AGREEMENT AND LONG TERM MODELS HAVE COME
INTO BETTER AGREEMENT ESPECIALLY AFTER MONDAY. SATURDAY NIGHT
SEVERE WEATHER EXPECTED TO CONTINUE OVER EASTERN HALF OF FORECAST
AREA. WITH COOL FRONT INVERTED TROUGH MOVING SLOWLY THROUGH THE
EASTERN FORECAST AREA ALREADY HAVE T+ MENTIONED IN FORECAST FOR
SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE
DAY ON SUNDAY WITH HIGHER POPS NORTH. HIGHS IN THE MID 60S TO MID
70S FOR HIGHS. MAY SEE THE SUN ON WEDNESDAY THE COOLEST DAY. 850MB
TEMPERATURES COOL TO +3C HIGHS IN THE 50S. WITH BLOCKING PATTERN
DOWNSTREAM AND UPPER LOW SPINNING OVER NORTHEAST NEBRASKA
SOUTHEAST SOUTH DAKOTA A MIXTURE OF RAINSHOWERS AND THUNDERSTORMS
CARRIED SATURDAY TROUGH WEDNESDAY. BENEFICIAL RAINS EXPECTED. AS
ANOTHER SYSTEM DROPS OUT OF THE PACIFIC NORTHWEST AND INTO THE
NORTHERN PLAINS ON THURSDAY SHOWERS AND THUNDERSTORMS IN THE
FORECAST THURSDAY AND FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1224 AM CDT SAT MAY 18 2013

MVFR CIGS WILL SPREAD NORTH ALONG HIGHWAYS 83 AND 61 OVERNIGHT.
THESE CIGS SHOULD ERODE TO VFR BY ROUGHLY 17Z-19Z. SCATTERED TO
NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP
21Z-23Z AND CONTINUE THROUGH 06Z. STORM DEVELOPMENT WILL COMMENCE
IN THE SOUTH AND SPREAD NORTH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...TAYLOR
LONG TERM...POWER
AVIATION...CDC
Hazardous weather outlook, May 17, 4:16 PM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT FRI MAY 17 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-182230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
516 PM CDT FRI MAY 17 2013 /416 PM MDT FRI MAY 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A FEW SEVERE STORMS WITH HAIL TO THE SIZE OF GOLF BALLS AND WIND
GUSTS TO 60 MPH ARE POSSIBLE IN WESTERN CHERRY AND SHERIDAN
COUNTIES...OTHERWISE...FARTHER SOUTH...STRONG STORMS WITH HAIL TO
THE SIZE OF NICKLES AND WIND GUSTS TO 50 MPH ARE POSSIBLE THROUGH
THE EVENING ACROSS FAR WESTERN INTO SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SIGNIFICANT ROUND OF SEVERE THUNDERSTORM ACTIVITY IS FORECASTED
SATURDAY AFTERNOON AND EVENING. STORMS SHOULD FIRST DEVELOP ACROSS
SOUTHWEST INTO WESTERN NEBRASKA DURING THE LATE AFTERNOON...AND
THEN MOVE EAST THROUGH THE EVENING. LARGE HAIL TO THE SIZE
BASEBALLS AND DAMAGING WINDS ARE THEN MAIN SEVERE WEATHER
THREATS...HOWEVER A TORNADO THREAT WILL ALSO EXIST...ESPECIALLY
ACROSS SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS NORTHWEST
NEBRASKA...AND WILL LIKELY BE NEEDED ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA SATURDAY AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, May 17, 8:11 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT FRI MAY 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 N ELLSWORTH           42.10N 102.29W
05/17/2013  M1.50 INCH       SHERIDAN           NE   STORM CHASER

            QUARTER TO PING PONG SIZE HAIL WAS SHOWN BY A PICTURE.

&&

SNIVELY
Local storm report, May 17, 8:47 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT FRI MAY 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             20 NE ELLSWORTH         42.26N 102.01W
05/17/2013  E1.00 INCH       CHERRY             NE   PUBLIC

            DIME TO NICKEL SIZE HAIL WAS COVERING THE GROUND WITH THE
            LARGEST STONES BEING QUARTER SIZE.

&&

SNIVELY
Local storm report, May 17, 10:09 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1109 PM CDT FRI MAY 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             4 ESE ASHBY             42.00N 101.86W
05/17/2013  E1.50 INCH       GRANT              NE   TRAINED SPOTTER

&&

SNIVELY
Special weather statement, May 17, 10:26 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 PM CDT FRI MAY 17 2013

NEZ094-180515-
WESTERN CHERRY NE-
1026 PM MDT FRI MAY 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1115
PM MDT...

AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEVENMILE HILL...OR 24 MILES NORTHWEST OF
MULLEN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARSH FLAT...
  HIGHWAY 97 CROSSING BIG CREEK...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 84 AND 112.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KNUTSVIG
Local storm report, May 17, 11:42 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1242 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             15 S HAY SPRINGS        42.47N 102.69W
05/17/2013  E1.75 INCH       SHERIDAN           NE   PUBLIC

            MOST HAIL STONES ARE HALF DOLLAR SIZE WITH A FEW STONES
            GOLF BALL SIZE. WINDS ARE ESTIMATED AT 50 MPH.

0552 PM     HAIL             8 N ANTIOCH             42.18N 102.62W
05/17/2013  E1.00 INCH       SHERIDAN           NE   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED AT ESTIMATED TIME OF
            552CDT.

0712 PM     HAIL             12 N ELLSWORTH          42.23N 102.29W
05/17/2013  E1.75 INCH       SHERIDAN           NE   PUBLIC

            MOST HAIL STONES ARE AROUND QUARTER SIZE WITH THE LARGEST
            STONES BEING GOLF BALL SIZE.

0745 PM     HAIL             2 E LAKESIDE            42.06N 102.42W
05/17/2013  E1.00 INCH       SHERIDAN           NE   PUBLIC

0800 PM     HAIL             ELLSWORTH               42.06N 102.29W
05/17/2013  E1.25 INCH       SHERIDAN           NE   TRAINED SPOTTER

            MOST STONES WERE QUARTER TO HALF DOLLAR SIZE.

0800 PM     HAIL             3 N ELLSWORTH           42.10N 102.29W
05/17/2013  M1.50 INCH       SHERIDAN           NE   STORM CHASER

            QUARTER TO PING PONG SIZE HAIL WAS SHOWN BY A PICTURE.

0810 PM     HAIL             6 NE LISCO              41.56N 102.54W
05/17/2013  E1.00 INCH       GARDEN             NE   PUBLIC

0820 PM     HAIL             7 NW BINGHAM            42.09N 102.16W
05/17/2013  E1.00 INCH       SHERIDAN           NE   PUBLIC

0824 PM     HAIL             13 NNW BINGHAM          42.19N 102.16W
05/17/2013  E1.50 INCH       SHERIDAN           NE   PUBLIC

0943 PM     HAIL             20 NE ELLSWORTH         42.26N 102.01W
05/17/2013  E1.00 INCH       CHERRY             NE   PUBLIC

            DIME TO NICKEL SIZE HAIL WAS COVERING THE GROUND WITH THE
            LARGEST STONES BEING QUARTER SIZE.

1037 PM     HAIL             4 ESE ASHBY             42.00N 101.86W
05/17/2013  E1.50 INCH       GRANT              NE   TRAINED SPOTTER

&&

SPRINGER
Special weather statement, May 18, 12:19 AM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
119 AM CDT SAT MAY 18 2013

NEZ004-094-180700-
SHERIDAN NE-WESTERN CHERRY NE-
1219 AM MDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND CENTRAL
SHERIDAN COUNTIES UNTIL 100 AM MDT...

AT 1214 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHWAY 61 CROSSING
THE SNAKE RIVER TO 7 MILES WEST OF BILLYS LAKE TO 10 MILES WEST OF
ALLIANCE...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGHWAY 61 CROSSING THE SNAKE RIVER...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...
  ROCK HILL...
  BAYONNE...
  MERRIMAN...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 116 AND 137.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 193 AND 227.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:05 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan40 min
May 17, 6:15 PM MDTSevere Thunderstorm WarningLBFGarden, Grant45 min
May 17, 6:34 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan41 min
May 17, 6:59 PM MDTSevere Thunderstorm WarningLBFGarden46 min
May 17, 7:15 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan45 min
May 17, 7:45 PM MDTSevere Thunderstorm WarningLBFGarden, Grant45 min
May 17, 7:59 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan46 min
May 17, 8:22 PM MDTTornado WarningLBFGarden, Grant38 min
May 17, 8:42 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan48 min
May 17, 8:55 PM MDTSevere Thunderstorm WarningLBFGrant50 min
May 17, 9:31 PM MDTSevere Thunderstorm WarningLBFCherry44 min
May 17, 9:45 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker45 min
May 17, 10:39 PM MDTSevere Thunderstorm WarningLBFCherry51 min
May 18, 1:30 AM MDTSevere Thunderstorm WarningLBFCherry60 min
May 18, 3:13 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson47 min
May 18, 3:20 PM MDTSevere Thunderstorm WarningLBFCherry25 min
May 18, 3:40 PM MDTSevere Thunderstorm WarningLBFKeith50 min
May 18, 3:59 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson46 min
May 18, 5:07 PM MDTSevere Thunderstorm WarningLBFSheridan38 min
May 18, 5:31 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan44 min
May 18, 5:32 PM MDTSevere Thunderstorm WarningLBFChase43 min
May 18, 5:37 PM MDTSevere Thunderstorm WarningLBFSheridan38 min
May 18, 5:40 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden50 min
May 18, 5:43 PM MDTSevere Thunderstorm WarningLBFSheridan47 min
May 18, 5:58 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.